MAUDE Adverse Event Report: SYNTHES GMBH MULTIFUNCTION ROD FOR INSERTION INSTS; APPLIANCE,FIXATION,NAIL

SYNTHES GMBH MULTIFUNCTION ROD FOR INSERTION INSTS; APPLIANCE,FIXATION,NAIL
Catalog Number 03.168.010
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on (b)(6) 2021, the patient underwent for a surgery.During the surgery, the multifunction rod item turned out to be defective.The thread on the tip did not go into the screw due to damage.It was unknown how the damage occurred.It was unknown if the surgery completed successfully.The patient outcome was unknown.Concomitant device reported: unknown screw (part# unknown; lot# unknown; quantity: 1).This complaint involves one (1) device.This report is for (1) multifunction rod for insertion insts.This report is 1 of 1 (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part 03.168.010, lot 3l90427: release to warehouse date: april 29, 2019.Manufacturer: balsthal.No non-conformance reports (ncr's) were generated during production.H3, h6: a product investigation was completed: visual inspection of the complaint device showed the distal threaded bold tip was warped.No other defect was observed.A functional assessment was not performed with the complaint device due to the post manufacturing damage of the device.Dimensional inspection showed the relevant dimensions were conforming.The current and manufactured to drawings were reviewed; no design issues or discrepancies were identified.This complaint is confirmed as the thread tip was found wrapped.The stripped condition of the device caused it to not assemble with mating device.No root cause could definitively be determined for the reported complaint condition.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MULTIFUNCTION ROD FOR INSERTION INSTS
Common Device Name
APPLIANCE,FIXATION,NAIL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11660842
Report Number8030965-2021-02866
Device Sequence Number3084548
Product Code KTT
UDI-Device Identifier07611819657366
UDI-Public(01)07611819657366
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K172872
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.168.010
Device Lot Number3L90427
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2021
Initial Date Received by Manufacturer 03/16/2021
Supplement Date Received by Manufacturer06/28/2021
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date07/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: TRAUMA